Missouri, 2010Damaging Wind in Missouri, May 24, 2010
May 24, 2010 · NWS LSX · 1 event in 1 county or zone
Storms developed over portions of the area due to outflows from earlier storms. Isolated reports of large hail, damaging winds and flash flooding occurred over the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed over portions of the area due to outflows from earlier storms. Isolated reports of large hail, damaging winds and flash flooding occurred over the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 24, 6:01 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, May 24, 6:01 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT MON MAY 24 2010
.DISCUSSION...
/251 PM CDT MON MAY 24 2010/
MAIN FORECAST CHALLENGE ONCE AGAIN IS TRYING TO PINPOINT WHEN AND
WHERE TSRA WILL DEVELOP THROUGH MIDWEEK UNDER THE RIDGE AXIS.
ACTIVE TSRA CONTINUE TO DEVELOP ALONG A WWD DRIFTING OUTFLOW
BOUNDARY THAT IS MOVING ACROSS FAR SWRN IL/SERN MO IN AN AREA WITH
MLCAPES AROUND 3000 J/KG WITH VERY LITTLE SHEAR. EXPECT THESE
STORMS WILL CONTINUE TO MOVE WWD THROUGH THE SRN HALF OF THE CWA
LATE THIS AFTN/EARLY PER CURRENT RADAR TRENDS AND SIMULATED
REFLECTIVITY FROM LATEST RUNS OF THE HRRR/NSSL WRF. SEVERE WEATHER
THREAT SHOULD BE LIMITED TO ISOLATED QUARTER SIZE HAIL OR DAMAGING
WINDS GIVEN THE AMOUNT OF INSTABILITY/LACK OF SHEAR. LOCALLY HEAVY
RAINFALL IS ALSO A CONCERN GIVEN THE SLOW MOVEMENT OF THE STORMS
AND PWATS AROUND 1.25 INCHES.
BEYOND THIS EVENING...EXPECT A LULL IN THE PRECIP OVERNIGHT INTO
EARLY TUESDAY. HAVE BEST CHANCES OF AFTN/EVENING TSRA FOR TUESDAY
AND WEDNESDAY OVER THE NWRN HALF OF THE CWA WHICH MAY SEE SOME
WEAK UPPER SUPPORT FROM SHORTWAVES MOVING NNWWD ON THE ERN
PERIPHERY OF THE DEEP CONUS LONGWAVE TROUGH. HAVE CHANCE POPS OVER
THE ENTIRE AREA ON THURSDAY AS A WEAK COLD FRONT MOVES ACROSS THE
AREA.
HAVE GONE A BIT CLOSER TO THE COOLER NAM MOS TEMPS THE NEXT FEW DAYS
BASED ON THE EXPECTED CLOUDS AND RAIN CHANCES.
FORECAST FOR THE UPCOMING HOLIDAY WEEKEND IS LESS CLEAR TODAY THAN
YESTERDAY. THE 00Z RUNS OF THE GLOBAL MODELS SHOW THE UPPER RIDGE
BEING SUPPRESSED INTO THE SRN CONUS THIS WEEKEND AS A STRONGER ERN
CANADIAN UPPER VORTEX DIGS SEWD THROUGH NEW ENGLAND. THIS IN TURN
WILL PUSH THE THURSDAY COLD FRONT TO THE SOUTH OF OUR AREA
REPLACING THE WARM AND UNSTABLE AIRMASS WITH ONE LESS PRONE TO
PRODUCE SCT AFTN/EVENING TSRA. THERE IS GOOD ENOUGH AGREEMENT TO
GO WITH DRY WEATHER FRIDAY INTO SUNDAY. THEREAFTER...A SHORTWAVE
TROUGH MOVING ACROSS THE UPPER MIDWEST IN THE NEAR ZONAL FLOW WILL
LIKELY PUSH ANOTHER COLD FRONT INTO MO/IL BY MEMORIAL DAY. GIVEN THE
NOTABLE CHANGE IN THE MODELS AND THE DIFFICULTY IN TRYING TO TIME
SHORTWAVE TROUGHS IN PROGRESSIVE FLOW...HAVE ONLY ADDED A SLIGHT
CHANCE OF TSRA FOR LATE IN THE WEEKEND. OTHERWISE...FOLLOWED THE
HPC AND GEFS MEAN MOS TEMP GUIDANCE AND LOWERED TEMPS OVER THE
WEEKEND BASED ON THE EXPECTED CHANGE IN AIRMASS.
BRITT
&&
.AVIATION...
/644 PM CDT MON MAY 24 2010/
AIRMASS THUNDERSTORMS ARE ONGOING OVER SOUTHERN ILLINOIS...AND
THERE'S ANOTHER SMALL CLUSTER SOUTH OF THE ST LOUIS METRO. THIS
THUNDERSTORM ACTIVITY SHOULD START TO DIMINISH OVER THE NEXT
HOUR...AND WILL LIKELY BE ALL BUT DONE BY 02Z AS WE LOSE DAYTIME
HEATING. PRIMARY IMPACTS ARE IFR CONDITIONS IN HEAVY RAIN AND DIME
SIZED OR SMALLER HAIL OVER ILLINOIS AND THAT SMALL CLUSTER OVER
EAST CENTRAL MISSOURI. SECONDARILY...THE STORMS GENERATED AN
OUTFLOW BOUNDARY WHICH WILL PRODUCE SUSTAINED WINDS TO 15KTS WITH
OCCASIONAL GUSTS TO AROUND 25. AFTER THE STORMS DISSIPATE THIS
EVENING WE SHOULD SEE VFR CONDITIONS PREVAIL...WITH PATCHY
FOG REDUCING VSBYS TO MVFR ESPECIALLY WHERE IT RAINED TODAY.
TUESDAY AFTERNOON LOOKS MUCH LIKE TODAY WITH SCATTERED STORMS
POPPING UP IN THE MID-LATE AFTERNOON.
SPECIFICS FOR KSTL...
OUTFLOW BOUNDARY GOING THROUGH THE TERMINAL WILL PRODUCE
OCCASIONAL GUSTS TO 20-25KTS. SHOULD SEE WIND CALM DOWN IN THE
NEXT 1-2 HOURS ALONG WITH THE THUNDERSTORMS AS WE LOSE DAYTIME
HEAT. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY
AFTERNOON. SCATTERED CONVECTION LOOKS FAIRLY LIKELY AGAIN TUESDAY
AFTERNOON.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, May 24, 2:45 PM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON MAY 24 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
345 PM CDT MON MAY 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THE EARLY EVENING
HOURS...MAINLY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.
A FEW OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THESE STORMS WILL
ALSO CAUSE VERY HEAVY DOWNPOURS WHICH COULD PRODUCE LOCALIZED
FLOODING ALONG AREA STREAMS AND PONDING OF WATER ON ROADWAYS.
MODERATE FLOODING IS OCCURRING AT CHESTER ALONG THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC
DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY
EVENING ACROSS MUCH OF THE AREA.
MODERATE FLOODING IS EXPECTED TO CONTINUE AT CHESTER ALONG THE
MISSISSIPPI RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
BRITT
In the hours before
Local storm report, May 24, 5:31 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 6 N CARLYLE 38.71N 89.37W
05/24/2010 E0.75 INCH CLINTON IL TRAINED SPOTTER
&&
JPSpecial weather statement, May 24, 5:35 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT MON MAY 24 2010
ILZ060-250000-
MONTGOMERY IL-
635 PM CDT MON MAY 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 700 PM CDT...
AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAYMOND...OR 14 MILES WEST OF NOKOMIS...
MOVING WEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WHITE OAK...
RAYMOND...
FARMERSVILLE...
WAGGONER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TES
Local storm report, May 24, 5:51 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL RAYMOND 39.32N 89.57W
05/24/2010 E0.25 INCH MONTGOMERY IL TRAINED SPOTTER
&&
JPLocal storm report, May 24, 6:13 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
713 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM LIGHTNING CARLYLE 38.62N 89.37W
05/24/2010 CLINTON IL TRAINED SPOTTER
LIGHTNING STRUCK A SHED AND SET IT ON FIRE
&&
CARNEYSpecial weather statement, May 24, 6:59 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT MON MAY 24 2010
MOZ062-250145-
FRANKLIN MO-
759 PM CDT MON MAY 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 845
PM CDT...
AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ST. CLAIR...MOVING NORTH AT
15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ST. CLAIR...
UNION...
PARKWAY...
BEAUFORT...
NOSER MILL...
LESLIE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TES
Special weather statement, May 24, 7:27 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT MON MAY 24 2010
MOZ051-059-060-062-250215-
FRANKLIN MO-GASCONADE MO-MONTGOMERY MO-WARREN MO-
827 PM CDT MON MAY 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTGOMERY...
SOUTHWESTERN WARREN...EASTERN GASCONADE AND WESTERN FRANKLIN
COUNTIES UNTIL 915 PM CDT...
AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
TRELOAR TO 6 MILES NORTH OF SULLIVAN...AND MOVING NORTHWEST AT 25
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HERMANN...
GERALD...
ROSEBUD...
BIG SPRING...
DRAKE...
MINEOLA...
BERGER...
MCKITTRICK...
BAY...
SWISS...
RHINELAND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TES
Thunderstorm Wind, Gasconade
- When
- May 24, 7:55 PM CST
- Where
- Gasconade County, 0.28 mi S of Mt Sterling to 1.02 mi SSE of Morrison
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.466, -91.620
A line of storms moved northwestward through the area. Thunderstorm winds blew down two trees onto U.S. Highway 50 just east of Mount Sterling and a couple of trees onto Highway 100 near the intersection with County Road N, just southeast of Morrison.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in North Dakota, May 24, 2010$5.0 million · EF1 · 40 events
- Tornadoes in South Dakota, May 24, 2010$301,000 · EF2 · 5 events
- Flash Flooding and Hail in Arkansas, May 24 to 27, 2010$4.6 million · 1 in hail · 25 events
- Tornadoes and Flash Flooding in North Dakota, May 24 to 28, 2010$215,000 · EF1 · 25 events
- High Wind in North Dakota, May 24 to 25, 2010$485,000 · 55 kt wind · 30 events
- Tornadoes and Hail in Nebraska, May 24, 2010$107,000 · EF0 · 57 events
- Tornadoes and Flash Flooding in Minnesota, May 24 to 25, 2010$352,000 · EF0 · 24 events
- Flash Flooding and Flooding in South Dakota, May 24 to 27, 2010$525,000 · 9 events
- Hail and Damaging Winds in Nebraska, May 24, 2010$72,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flood in Texas, May 24 to 25, 2010$56,000 · EF0 · 43 events
- Hail and Damaging Winds in Mississippi, May 24 to 25, 2010$183,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Texas, May 24 to 25, 2010$200,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236356.